MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS ACCESSORY KIT; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS ACCESSORY KIT; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401850
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to this procedure a hole was found in the sterile package of the accessory kit of an inflatable penile prosthesis (ipp).The procedure was completed using another kit.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) accessory kit underwent a thorough analysis.All returned components underwent microscope evaluation.No visual damages nor abnormalities were found in neither of the components.The original package was not returned for analysis; however, an image was provided in which the reported allegations were able to be confirmed.Based on the information available and analysis results, the image depicting the hole on the sterile package could have caused or contributed to the reported clinical observations; therefore, a conclusion code of quality control deficiency was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS ACCESSORY KIT
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18788036
Report Number2124215-2024-11261
Device Sequence Number20773028
Product Code FHW
UDI-Device Identifier00878953001135
UDI-Public00878953001135
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72401850
Device Catalogue Number72401850
Device Lot Number1100411928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown